MAUDE Adverse Event Report: BECTON DICKINSON INSYTE BL 22GA X 1.0IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INSYTE BL 22GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Infliximab dose 1 iv inserted by rn, two attempts.On completion of infusion some pain and bleeding at site.As per protocol needed two hours observation, iv blood withdrew and flushed, appeared patent, no further pain.Two hours later on discharge all obs stable, iv removed.When removing cannula, it appeared to still be intact, upon pulling the cannula out a "suction" sound was heard and felt, and it was observed that part of the cannula tip was missing.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 2 samples submitted for evaluation.The reported issue of catheter broke/ separated after placement was confirmed upon inspection of the samples.Analysis of the samples showed the catheter broken on the first sample.The point of breakage had jagged edges and stress marks.A v cut was observed near the breakage point.No damage or defects were observed on the second sample.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.From the returned sample, it was observed that the catheter tubing broke off into 2 fragments from the nose of the adapter.One of the fragments of tubing had a v-cut, near the edge of the break point.This suggests that the pierce through the catheter occurred first, then later the sample was pulled, causing the final breakage.The assembly process was reviewed.If the needle pierced through the catheter during the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.Needles can pierce through the catheter during product application, when the product is manipulated, or during needle cover removal if not done carefully.The root cause for the leak was unable to be identified, as no leakage was detected on the returned sample.

Brand Name
INSYTE BL 22GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23481724
Report Number2243072-2025-01356
Device Sequence Number16009496
Product Code FOZ
UDI-Device Identifier00382903812233
UDI-Public(01)00382903812233(10)5163186
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381223
Device Lot Number5163186
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown